Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

167 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suffering from cough. Noticed blood in phlegm. What could be the problem?

Answered by
Dr.
Dr. Aparna Amritsagar

Internal Medicine Specialist

Practicing since :1997

Answered : 274 Questions

default
Posted on Thu, 27 Dec 2012 in Lung and Chest disorders
Question: Hi Im a 42 year old woman and Ive been coughing up XXXXXXX phlegm tinged with a small amount of blood every am for the past week and I feel drained this am;Im 5 foot 6 inches and 12 stone;I dont smoke and eat a healthy diet but Im on efexor for anxiety and depression;thank you very much.
doctor
Answered by Dr. Aparna Amritsagar 1 hour later
Hello,

Thanks for writing your query to us.

As you had mentioned that you have being coughing XXXXXXX phlegm tinged with blood since last 1 week, all this symptoms suggest that you have developed a lung infection. Any cough associated with blood should never be ignored otherwise it can become a serious condition.

I would advise you to visit your doctor & get your blood test & X-ray chest (PA View) done. You need to be started on antibiotics that will depend upon the X-ray findings. In case if you are already being on any treatment now & still having cough with blood that means you are not responding to the medicines which you are taking at present.

Drink more of fluids, fruit juice, coconut water that will keep you hydrated. You might be feeling drained out due to dehydration & infection.

I hope I have answered your query. If you have any further query I will be happy to help you. Wish you good health.

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Lab Tests

Recent questions on  Dehydration

doctor1 MD

I have friend who has hep C and diabetes 2. He was in the hospital for dehydration and heat exhaustion. They hydrated him and he responded quite well. All his vitals were good. They put him on an IV drip with ativan and hydrocone, something for gastric acid and insulin. He has never had insulin before. But he started to shiver and tremble. He was on this drip for two days. He cannot function very well now. It is hard for him to control his elimination functions and he tremble quite a bit. I feel that the hydrocodone affect him very bad it was 5/500 because of the tylenol in it. . Before he dehydrated, he had a panel done and he was stable in all areas. His liver enzymes were elevated a little; but he was basically stable. What can he take to help recover?                                                                  

doctor1 MD

My fiance has been suffering from vomiting, dehydration, sweating, and a severe headache for the past hour. He says he feels like he is hungover but he has not been drinking. He is also on 10mg adderall and has been for a few months now. He has been on it before, so it s not new to his system. Could the medication have anything to do with it or could it be a stomach virus?

doctor1 MD

Dear Doctor, In May 2011, this happened with me for the first time when I was not at home and was away for work. I was asleep and at night around 02:30 I started feeling uncomfortable in sleep. My eyes opened and I started feeling breathless. Also was feeling like I was about to lose consciousness. Luckily that day I had my colleague with me in the next room. I summoned his help. By that time I started sweating and my body was going cold. Suddenly my colleague gave me some sugar and a glass of water. After taking water and sugar I started gaining consciousness. Immediately within 30 seconds, I felt loose motion. I toilet I also vomited. After all this going on for almost 20-30 minutes, I was frightened. Slowly my body started breathing normally, but whole night this incident didn t allow me to sleep. Next day I consulted doctor, who told me that this happened due to dehydration and lack of enough sleep. Now again yesterday night I was having cold and fever. My whole nose and ear area was choked. I took Paracetamol, sprayed some Otravin, wore sweater, turned off the fan and went to sleep. Within 60 minutes my fever was gone, but I was not able to sleep. At around 03:00 night I started feeling that I am not able to breathe properly. I opened the door and went in balcony, but I was not gaining breathe. I didn t wanted to repeat the May 2011 scene so I immediately rushed to hospital. There first of all my heart beat rate was checked. Then blood pressure and finally blood sugar level. All found ok. There doctor gave me some breathing treatment with medicine to clear cold and help me breathe properly. The doctor asked me to take Taxim-O and Levocelvi....(something, I cannot read) My paternal history is 4/5 siblings (my father and his brother and sisters) has history of diabetes. My father passed away at the age of 49 due to cardiac arrest. This is the reason I am a bit worried and do not want to take chances with my health. I want to know whether the cause told in both the incidents are true? Shall I go for any other check-up? (The heart, blood pressure and sugar reports were normal in both incidents) What shall I do in emergency if this happens with me again?

doctor1 MD

My mother is having problems. She was in the hospital two weeks ago with inflammation of the pancreas (pancrititis) and then dehydration. Can not use the bathroom regular. Constantly passes out and they say she has dehydration or diabetes gastropersis and they have ran test and they all have come back negative. Please, refer my mother to a doctor that can help her. Her doctor is telling her I don t know what is wrong with you and why you are having these problems I can t find anything wrong with you. Evidently, her body is telling her something is wrong with her. I love my mom and I need her.

doctor1 MD

I have been suffering from dehydration for a month and a half. The problem is when I get fluids from the ER, it comes back again because I have Diabetes and the medicine Januvia is preventing the fluids to stay in my system. My doctor still wants...

doctor1 MD

My head is killing me my stomach is upset I vomited I’m dizzy and when I swallow it feel like it gets stuck right about half way down it’s uncomfortable sometimes it passes down and sometimes it comes back up. And my pain in the abdomen

doctor1 MD

I am a 39 year male and I am urinating every 30 minutes to 1 hour. I don't have any pain or discoloration. Just concerned at how often im going I'd like to know what this could be if anything dangerous or to be concerned of.